Posted 21 March 2013 - 07:35 PM
Would it be okay to call my Dr and ask him to switch me to Xyrem instead??
Posted 21 March 2013 - 10:25 PM
If your medication is causing problems--as the Prozac apparently is, in your case--it is not only okay, but a very, very good idea to call your doctor and request a change! Of course, he might not want to go to Xyrem just yet. He might want to try another type of antidepressant to replace the Prozac, first. You'll just have to talk to him about it ... but you definitely need to call him and tell him you're having problems with the Prozac.
Posted 21 March 2013 - 11:29 PM
^agreed the most important thing is tell him all of your symptoms you're experiencing so he can recommend what he thinks is best. you may want to, instead of trying to switch it right away, give it a couple of days and make sure those symptoms subside. that way you can verify it's the prozac giving you all those symptoms. telling the docs our side effects we are experiencing is the best thing we can do for ourselves as pwns!
Posted 22 March 2013 - 03:43 AM
Talking to your doctor is a good idea. It might be worth keeping in mind that side effects (like the ones you mentioned) from most antidepressants, like Prozac, usually settle after a few weeks (if you can put up with them for that long). Have you noticed any improvement to your cataplexy, since you started the Prozac?
The Provigil could also be contributing to those side effects too, as there is probably still low levels left in your system after the effectiveness has worn off. So like LivinTheNarcLife said, it could be worth trying the Provigil on it's own, to get a better idea of what is causing which side effects.
Posted 22 March 2013 - 10:40 AM
A thing to remember about Prozac is that it slowly tampers itself out of your system... If I remember correctly it takes a month to 3 months to do so. It also takes time to work up in your system so it may not be the problem. When I went on Prozac my doc said we would taper up slowly till we felt the effects and it wasn't for 3 or so months that I did. My effects were not good at that point (everyone is different though).
As the others said above talk to your Doc. they will know best. (hopefully)